

## Erasmus University Rotterdam



## NNHRR Doctoral Research Forum 22-23 February 2021 Agenda

For the Zoom link email triefus@law.eur.nl

#### Day 1 - Monday 22 February 2021

9:00 **Day 1 - Welcome** 

Opening remarks: Yvonne Donders (Chair of NNHRR Steering Committee)

Sanne Taekema (Erasmus University Rotterdam)

## 9:30 Day 1 - Morning session 1: Human rights and specific groups

Moderator: Jackson Oldfield | Discussant: Moritz Baumgärtel

Universal rights to particular membership: The political rights of irregular migrants under human rights law

Jordan Dez (Vrije Universiteit Amsterdam)

Exposed to but not protected by the law? Legal exceptionalism in refugee camps in Europe

Isabella Leroy (Vrije Universiteit Amsterdam)

Seeking collectively and as individuals in relation: Indigenous women shaping the development of international law

Amy Locklear (Tilburg University)

#### 11:05 20 minute break

## 11:25 Day 1 - Morning session 2: Human rights and the environment

Moderator: Taylor Woodcock | Discussant: Fons Coomans

The continuity of sovereignty over natural resources in the context of sea-level rise Selman Aksunger (Maastricht University)

Can the emerging concept of 'civic space' in international law advance global health in response to the climate crisis?

David Patterson (Groningen University)

#### 12:25 1 hour break

## 13:25 Day 1 - Afternoon session 1: Human rights in procedure

Moderator: Nicky Touw | Discussant: Ingrid Leijten

'Silence as Evidence': Could anything you do not say be used against you? Tessa van der Rijst (Vrije Universiteit Amsterdam)

The right to a fair trial from an individual perspective Nathalie Schnabl (Open University)

The Court as the narrating self in judgments of the European Court of Human Rights Yuliia Khyzhniak (Groningen University)

#### 14:55 20 minute break

# 15:20 Day 1 - Afternoon session 2: Human rights and international humanitarian law *Moderator:* David Patterson | *Discussant:* Harmen van der Wilt

Examining a legal framework of rights and prohibitions against conflict-driven starvation

Jolanda Andela (Erasmus University Rotterdam)

State responsibility for facilitating serious violations of international human rights law and international humanitarian law Joelle Trampert (University of Amsterdam)

(Un)Lawful delegation of military conduct to artificial intelligence enabled technologies and a framework for compliance with international law Taylor Woodcock (Asser Institute)

#### 17:00 Close first day

#### Day 2 - Tuesday 23 February 2021

#### 9:00 Day 2 - Morning session 1: The human rights-based approach

Moderator: Nathalie Schnabl | Discussant: Yvonne Donders

The Implementation of mobile health in China's health care system: An evaluation of practices and policies through a human rights-based approach
Lujia Sun (Erasmus University Rotterdam)

In search of a human right to social care – When social workers become gatekeepers Alicia Dibbets (Utrecht University)

Personalisation, misinformation and the right to receive information: A human rights-based approach to information gatekeeping by social media platforms Anna Marieke Weedmeester (Utrecht University)

#### 10:45 20 minute break

## 11:05 Day 2 - Morning session 2: Defining human rights

Moderator: Tessa van der Rijst | Discussant: Antoine Buyse

S.A.S. v. France and the ECtHR's doctrine deference to sovereignty Maurits Helmich (Erasmus University Rotterdam)

Drawing a line in the sand: Hate speech and free speech in international human rights law

Audrey Fino (Groningen University)

#### 12:05 1 hour break

## 13:05 Day 2 - Afternoon session 1: Business and human rights

Moderator: Joëlle Trampert | Discussant: Lottie Lane

Foreign investors as subjects of business and human rights: Mapping the universe of investment agreements in pursuit of investors' human rights obligations

Abdurrahman Erol (Erasmus University Rotterdam)

Access to information for victims of human rights violations in civil litigation against transnationally operating companies

Nicky Touw (Open University)

## 14:05 20 minute break

## 14:30 Day 2 - Afternoon session 2: Training and social activity

Training session: Drafting a conference abstract Leon Castellanos-Jankiewicz (Asser Institute)

- 15:30 Social activity Pub Quiz
- 16:15 Closing remarks
- 16:30 Close second day